Use of antibiotics can cause UC flareups. I have noticed more problems this past 6 weeks since having to be on antibiotics 18 days back in July and since starting birth control pills back in July, I've noticed rectal bleeding at times, problems with normal bm's at times, lots of gas, spasms either from the gas or overactive colon spasms from using the bathroom. Was not this bad back in July before the antibiotics and birth control pills I was put on to straighten out my periods at 48 years old. They were the only thing that stopped my 45 day period.
I've heard from one person whose mother has problems with her colon every time she takes an antibiotic. It takes her colon at least a month to straighten out.
Diagnosed with left sided UC in sigmoid colon and rectum 1986.
Put on Azulfidine 2 X 3 a day and Rowasa enemas 60mg.
Have been pretty much in remission overall other than a few flares over the past 21 years.
Medicine changed to Asacol 400mg 2 pills X3 times a day. Taken off all meds in 2004.
Diagnosed with acid reflux 2005. Put on Protonix 40mg.
Have been using Canasa 1000mg suppositories nightly since January 2007.
Was put back on Asacol 400mg 2 pills 2X a day in July 2007 maintenance.